West Virginia, 2004

High Wind in West Virginia, December 1, 2004

December 1, 2004 · NWS PBZ · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 1, 4:08 AM EST, 52 minutes earlier.

Area forecast discussion, Dec 1, 4:08 AM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
408 AM EST WED DEC 1 2004

.AVIATION...
STRONG LOW PRESSURE CENTER CONTINUES TO MOVE NORTHEAST ACROSS OHIO
INTO EASTERN LAKE ERIE.  RAIN WILL KEEP THE LOWER CIG/VSBY WITH MVFR
AND IFR CONDITION THROUGH MORNING.  A COLD FRONT WILL MOVE ACROSS
THE CWA BRINGING WITH IT VERY STRONG WINDS.  SUSTAINED WINDS FROM
20-25 KNOTS WITH GUSTS TO 40-45 KTS ARE POSSIBLE. CIGS/VSBYS WILL
IMPROVE THROUGH THE DAY.
&&

.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...
A STRONG COLD FRONT WILL PUSH ACROSS THE DISTRICT THIS AM. RAIN IS
LIKEY AHEAD OF THE FRONT THIS AM AND STRONG GUSTY WINDS ARE LIKELY
WITH AND BEHIND THE COLD FRONTAL PASSAGE. PRECIPITATION WILL END
QUICKLY BEHIND THE FRONT TONIGHT AS COLDER DRIER AIR PUSHES INTO THE
DISTRICT. ANOTHER COLD FRONT WILL PUSH ACROSS THE DISTRICT THURSDAY
NIGHT INTO FRIDAY WITH A CHANCE OF SNOW SHOWERS BUT LITTLE RISK OF
SNOW ACCUMULATION.
&&

.LONG TERM (SATURDAY THROUGH TUESDAY)...
A RIDGE OF HIGH PRESSURE BUILDING INTO THE OHIO VALLEY FOR THE
WEEKEND WILL BRING NORTHWEST WINDS AND CHILLY TEMPS FOR SATURDAY
WITH A CHANCE OF SNOW SHOWERS...BUT DRY WEATHER FOR SUNDAY AND
MONDAY AS THE HIGH MOVES ACROSS THE DISTRICT. A CHANCE OF RAIN AND
SNOW SHOWERS WILL MOVE BACK INTO THE AREA WITH ANOTHER COLD FRONT
FOR MONDAY NIGHT AND TUESDAY.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING FOR ZONE MDZ001 TODAY.

OH...WIND ADVISORY FOR ZONES OHZ039>041-048>050-057>059-068-069
TODAY.
PA...HIGH WIND WARNING FOR ZONES PAZ023-030-032 TODAY.
  ...WIND ADVISORY FOR ZONES PAZ007>009-013>016-020-022-023-
029>032 TODAY.
WV...HIGH WIND WARNING FOR ZONES WVZ023-041 TODAY.
  ...WIND ADVISORY FOR ZONES WVZ001>004-012-021>023-041 TODAY.
&&

AVIATION...66
SHORT TERM...06
LONG TERM...06
Hazardous weather outlook, Nov 30, 5:13 AM EST, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 AM EST TUE NOV 30 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-011013-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
513 AM EST TUE NOV 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

DURING DAYTIME WEDNESDAY, DAY TWO, WINDS CAN GUST OVER 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Event by event

1 high wind. Local standard time, as filed.

High Wind, Tucker

When
December 1, 5:00 AM EST to 12:00 PM EST
Where
Tucker forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
DEPT OF HIGHWAYS

Numerous trees blown down, mainly at higher elevations.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2004Every state in 2004This day in weather historyWarnings in West Virginia, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428269.